Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 15, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 7, 2019, 7:31 AM MDT for 8 counties in Colorado. It took effect at Oct 8, 2019, 10:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2019, 7:31 AM MDT (13:31 UTC)
- In effect from
- Oct 8, 2019, 10:00 AM MDT
- Expired
- Oct 8, 2019, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 108 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 1.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2932 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS85 KBOU 071331 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 731 AM MDT Mon Oct 7 2019 ...Very low humidity will be present across the higher terrain this afternoon and again for Tuesday. The dry conditions combined with persistent west winds with gusts up to 35 mph will create critical fire weather conditions both days... COZ211-215-217-218-072145- /O.NEW.KBOU.FW.W.0014.191007T1800Z-191008T0200Z/ /O.NEW.KBOU.FW.W.0015.191008T1600Z-191009T0000Z/ Jackson County Below 9000 Feet- Larimer and Boulder Counties Between 6000 and 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 731 AM MDT Mon Oct 7 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN MOUNTAINS...NORTHERN FOOTHILLS AND NORTH PARK. ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN MOUNTAINS...NORTHERN FOOTHILLS AND NORTH PARK. The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 8 PM MDT this evening. A Red Flag Warning has also been issued from 10 AM to 6 PM MDT Tuesday. * Affected Area...Fire Weather Zones 211...215...217 and 218. * Winds...Southwest 5 to 15 mph with gusts up to 35 mph. * Timing...Noon today through 8 pm MDT this evening. Then again for Tuesday from 10am Tuesday through 6pm. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
657 WWUS85 KBOU 072024 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 224 PM MDT Mon Oct 7 2019 ...Strong winds and very low relative humidity will be present across the higher terrain this afternoon and persist again for both Tuesday and Wednesday afternoons. The dry conditions combined with persistent west winds with gusts up to 35 mph will create critical fire weather conditions all three days... COZ211-215-217-218-080430- /O.CON.KBOU.FW.W.0014.000000T0000Z-191008T0200Z/ /O.CON.KBOU.FW.W.0015.191008T1600Z-191009T0000Z/ Jackson County Below 9000 Feet- Larimer and Boulder Counties Between 6000 and 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 224 PM MDT Mon Oct 7 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN MOUNTAINS...NORTHERN FOOTHILLS AND NORTH PARK... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN MOUNTAINS...NORTHERN FOOTHILLS AND NORTH PARK.... * Affected Area...Fire Weather Zones 211...215...217 and 218. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Timing...Noon today through 8 pm MDT this evening. Then again for Tuesday from 10am Tuesday through 6pm. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ212>214-216-241-247-080430- /O.NEW.KBOU.FW.A.0008.191009T1800Z-191010T0000Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Elbert/Central and East Douglas Counties Above 6000 Feet- Southeast Elbert County Below 6000 Feet/South Lincoln County- 224 PM MDT Mon Oct 7 2019 ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND SOUTHERN MOUNTAINS...MIDDLE PARK...SOUTH PARK AND THE PALMER RIDGE|... The National Weather Service in Denver has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect Wednesday afternoon. * Affected Area...Fire Weather Zones 212...213...214...216... 241 and 247. * Winds...Southwest 10 to 20 mph with gusts up to 50 mph. * Timing...Noon Wednesday through 6pm Wednesday. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
273 WWUS85 KBOU 072358 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 558 PM MDT Mon Oct 7 2019 .Strong winds and very low relative humidity will be present across the higher terrain will persist for both Tuesday and Wednesday afternoons. The dry conditions combined with persistent west winds with gusts up to 35 mph will create critical fire weather conditions. The Red Flag Warning for today has been cancelled as conditions are expected to gradually improve this evening. COZ211-215-217-218-081200- /O.CAN.KBOU.FW.W.0014.000000T0000Z-191008T0200Z/ /O.CON.KBOU.FW.W.0015.191008T1600Z-191009T0000Z/ Jackson County Below 9000 Feet- Larimer and Boulder Counties Between 6000 and 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 558 PM MDT Mon Oct 7 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN MOUNTAINS...NORTHERN FOOTHILLS AND NORTH PARK... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN MOUNTAINS...NORTHERN FOOTHILLS AND NORTH PARK... The National Weather Service in Denver has cancelled the Red Flag Warning for today. A Red Flag warning will remains in effect for Tuesday afternoon. * Affected Area...Fire Weather Zones 211...215...217 and 218. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Timing...Tuesday from 10am through 6pm MDT. * Relative Humidity...As low as 4 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ212>214-216-241-247-081200- /O.CON.KBOU.FW.A.0008.191009T1800Z-191010T0000Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Elbert/Central and East Douglas Counties Above 6000 Feet- Southeast Elbert County Below 6000 Feet/South Lincoln County- 558 PM MDT Mon Oct 7 2019 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND SOUTHERN MOUNTAINS...MIDDLE PARK...SOUTH PARK AND THE PALMER RIDGE|... * Affected Area...Fire Weather Zones 212...213...214...216... 241 and 247. * Winds...Southwest 10 to 25 mph with gusts up to 50 mph. * Timing...Wednesday from Noon through 6pm MDT. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
321 WWUS85 KBOU 081051 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 451 AM MDT Tue Oct 8 2019 .Strong winds and very low relative humidity are expected across most of the northern Colorado mountains this afternoon and again on Wednesday afternoon. The worst conditions will be along and north of Interstate 70 today, and along and south of Interstate 70 on Wednesday. COZ212-213-082200- /O.UPG.KBOU.FW.A.0008.191009T1800Z-191010T0000Z/ /O.NEW.KBOU.FW.W.0016.191009T1800Z-191010T0000Z/ /O.EXA.KBOU.FW.W.0015.191008T1600Z-191009T0000Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- 451 AM MDT Tue Oct 8 2019 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING AND AGAIN FROM NOON TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR GRAND AND SUMMIT COUNTIES AND THE SURROUNDING MOUNTAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM this morning to 6 PM MDT this evening. A Red Flag Warning has also been issued from noon to 6 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 212 and 213. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. Gusts of to 55 mph over the higher mountains on Wednesday afternoon. * Timing...Tuesday from 10 am to 6 pm and Wednesday from Noon through 6pm. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-216-082200- /O.UPG.KBOU.FW.A.0008.191009T1800Z-191010T0000Z/ /O.NEW.KBOU.FW.W.0016.191009T1800Z-191010T0000Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 451 AM MDT Tue Oct 8 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK AND THE SOUTHERN FRONT RANGE FOOTHILLS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 214 and 216. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Timing...Wednesday from Noon through 6pm MDT. * Relative Humidity...As low as 14 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ241-247-082200- /O.UPG.KBOU.FW.A.0008.191009T1800Z-191010T0000Z/ /O.NEW.KBOU.FW.W.0016.191009T1800Z-191010T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Southeast Elbert County Below 6000 Feet/South Lincoln County- 451 AM MDT Tue Oct 8 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR DOUGLAS, ELBERT, AND SOUTHERN LINCOLN COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 241 and 247. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Timing...Wednesday from Noon through 6pm MDT. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ211-215-217-218-082200- /O.CON.KBOU.FW.W.0015.191008T1600Z-191009T0000Z/ Jackson County Below 9000 Feet- Larimer and Boulder Counties Between 6000 and 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 451 AM MDT Tue Oct 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN MOUNTAINS...NORTHERN FOOTHILLS AND NORTH PARK... * Affected Area...Fire Weather Zones 211...215...217 and 218. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Timing...Tuesday from 10am through 6pm MDT. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad/JK
857 WWUS85 KBOU 090008 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 608 PM MDT Tue Oct 8 2019 ...RED FLAG WARNING FOR THE CENTRAL MOUNTAINS AND HIGH VALLEYS...SOUTHERN FRONT RANGE FOOTHILLS...AND PALMER DIVIDE NOON TO 6 PM WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY...FIRE WEATHER ZONES 212...213...214...216...241...AND 247... .Winds have decreased quickly this evening and will stay lighter overnight through mid morning Wednesday. Humidity recovery will be poor to moderate. Then another round of gusty winds and low relative humidity are expected Wednesday afternoon. The worst conditions will be along and south of Interstate 70 on Wednesday. COZ212-213-090815- /O.EXP.KBOU.FW.W.0015.000000T0000Z-191009T0000Z/ /O.CON.KBOU.FW.W.0016.191009T1800Z-191010T0000Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- 608 PM MDT Tue Oct 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF GRAND AND SUMMIT COUNTIES...FIRE WEATHER ZONES 212 AND 213... ...TODAY'S RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY... * Affected Area...Fire Weather Zones 212 and 213. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Timing...Wednesday from Noon through 6pm. * Relative Humidity...As low as 14 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ211-215-217-218-090115- /O.EXP.KBOU.FW.W.0015.000000T0000Z-191009T0000Z/ Jackson County Below 9000 Feet- Larimer and Boulder Counties Between 6000 and 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 608 PM MDT Tue Oct 8 2019 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK...THE NORTHERN FRONT RANGE MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS... Winds have decreased sufficiently, but there will only be poor to moderate humidity recovery overnight. Humidities should be a little higher on Wednesday, but fire danger will still be elevated due to gusty winds. $$ COZ214-216-090815- /O.CON.KBOU.FW.W.0016.191009T1800Z-191010T0000Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 608 PM MDT Tue Oct 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK AND THE SOUTHERN FRONT RANGE FOOTHILLS... * Affected Area...Fire Weather Zones 214 and 216. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Timing...Wednesday from Noon through 6pm MDT. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ241-247-090815- /O.CON.KBOU.FW.W.0016.191009T1800Z-191010T0000Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Southeast Elbert County Below 6000 Feet/South Lincoln County- 608 PM MDT Tue Oct 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AREA AND SOUTHERN LINCOLN COUNTY... * Affected Area...Fire Weather Zones 241 and 247. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Timing...Wednesday from Noon through 6pm MDT. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 7, 3:26 AM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Oct 7, 3:26 AM MDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 326 AM MDT Mon Oct 7 2019 .SHORT TERM...(Today and tonight) Issued at 325 AM MDT Mon Oct 7 2019 Dry west to northwest flow will be over the area today thru tonight, as a sfc lee trough develops along the front range. 700 mb temps increase from 6 to 8 degrees c, by aftn, so highs will rise into the low to mid 70s over nern CO. For tonight, will see a mtn wave develop overnight with cross barrier flow from 25-30 kts. Thus will likely see gusty winds develop, in the normal windy areas of the foothills after midnight, with speeds in the 40 to 50 mph range. .LONG TERM...(Tuesday through Sunday) Issued at 325 AM MDT Mon Oct 7 2019 Tuesday into Wednesday the upper trough deepens as it moves from the northern Great Basin across the northern and central Rockies. Ahead of the trough, Colorado will be under the influence of a dry west to southwesterly flow aloft. This pattern will result in dry and warmer weather across the CWA with increasing fire danger across portions of the mountains, foothills and Palmer Divide. Wednesday night through Thursday, the upper trough moves eastward from the northern and central Rockies into the northern Great Plains States. A strong cold front associated with the trough will push into northeastern Colorado, Wednesday evening. Behind the front, areas of light snow is expected to develop across the foothills, mountains and adjacent plains before midnight. We could see a band of heavier snow associated with a 90KT+ upper jet across Grand and Larimer Counties. Would expect this band to to transition southeast across the CWA Thursday morning into the afternoon. There still is some uncertainty in the timing of this band due to model inconsistencies. The GFS shows the snow band moving across Metro Denver mid to late Thursday morning, while the GEM and ECMWF hold off until Thursday afternoon. Despite, the timing differences, confidence is increasing that a band of heavier snow will affect much of the CWA. Model solutions are suggesting 1 to 4 inches of accumulation across the Front Range Urban Corridor and Palmer Divide with 3 to 6 inches across the mountains and foothills and a trace to 2 inches across the northeastern plains. In addition to the snow, very cold temperatures are expected with this system. Temperatures overnight Wednesday are expected to drop into the mid to upper 20s across all of the plains with temperatures only climbing into the lower 30s on Thursday. Clearing skies overnight Thursday should lead to record low temperatures across the Front Range Urban Corridor, plains and Palmer Divide. Currently, the forecast low for Friday morning in Denver is 15 degrees, while the standing low temperature record is 22 degrees back in 1946. The large upper level storm system will move into the upper Great Lakes States over the weekend. As a result, drier weather along with a gradual warming trend is expected across north central and northeastern Colorado Friday through Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 325 AM MDT Mon Oct 7 2019 VFR today and tonight. South to southwest winds will continue this morning but will gradually become more easterly by midday. By early evening they will be southeast and then transition to drainage by midnight. && .FIRE WEATHER... Issued at 325 AM MDT Mon Oct 7 2019 Elevated fire danger will be in place this afternoon into the early evening, across the higher mountains, due to very low humidity and wind gusts to 25 mph. Elsewhere winds will be lighter. The fire danger will remain elevated on Tuesday across the northern mountains and far northern foothills due to a dry westerly flow aloft, the focus then shifts further south on Wed as the flow increases and becomes southwesterly. On Tue, the fire danger will be highest over the mountains, high valleys and foothills north of U.S. 40. On Wed, the focus shifts south, impacting areas from Middle to South Park, the southern Front Range Foothills and Palmer Divide. The fire danger will decrease significantly late Wednesday through Friday, as a winter- like storm system bring much colder temperatures and a chance of snow to the region. Temperatures Thu will be 30 to 40 degrees colder than the expected the highs on Wed. Continued cold on Friday with a few lingering snow showers. && .BOU WATCHES/WARNINGS/ADVISORIES... Frost Advisory until 8 AM MDT this morning for COZ038>051. && SHORT TERM...RPK LONG TERM...jk AVIATION...RPK FIRE WEATHER...RPK/jk
Hazardous weather outlook, Oct 7, 3:30 AM MDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 330 AM MDT Mon Oct 7 2019 COZ030>051-080930- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 330 AM MDT Mon Oct 7 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered areas of light frost will be possible through 8 am over portions of the plains. Otherwise it will be dry with warmer temperatures. Elevated fire danger will exist over the higher mountains this afternoon due to very low humidity and gusty winds to 25 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Low humidity, gusty winds and warmer temperature will result in a continued elevated fire danger across the north central mountains, foothills and Palmer Divide through Wednesday afternoon. Much colder unsettled weather is expected from late Wednesday through Friday, with snow likely across north central and northeastern Colorado. Denver should see its first snow of the season Wednesday night or Thursday. Temperatures will fall below freezing Wednesday night with a hard freeze Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:31 AM MDT | Red Flag Warning | BOU | Boulder, Grand, Jackson, Larimer | 10 hr |
| Oct 7, 2:24 PM MDT | Fire Weather Watch | BOU | Arapahoe, Boulder, Clear Creek, Douglas, Elbert, Gilpin and 5 more | 14 hr |
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.